Alert archive / Kansas / Special Weather Statements in 2014

Special Weather Statement, NWS Wichita, KS

June 28, 2014Barton County, Russell County, Kansas

NWS Wichita, KS issued this special weather statement at Jun 28, 2014, 3:21 AM CDT for Barton County, Russell County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2014, 3:21 AM CDT (08:21 UTC)
Expired
Jun 28, 2014, 3:45 AM CDT
In force
24 min
Issued by
NWS Wichita, KS

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2653 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS83 KICT 280821
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 AM CDT SAT JUN 28 2014

KSZ032-047-280845-
BARTON-RUSSELL-
321 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  CENTRAL RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 345 AM CDT

* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING
  FROM RUSSELL TO PAWNEE ROCK...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...SUSANK...HOISINGTON...BUNKER HILL...DORRANCE...
  ELLINWOOD...CLAFLIN AND GREAT BEND AIRPORT.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3891 9901 3896 9861 3830 9848 3826 9848
      3827 9902
TIME...MOT...LOC 0821Z 243DEG 31KT 3885 9882 3825 9892

$$

LAWSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:02 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 28, 3:02 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
302 AM CDT SAT JUN 28 2014

.SYNOPSIS...
ISSUED AT 302 AM CDT SAT JUN 28 2014

A LARGE MCS THAT DEVELOPED OVER WESTERN KANSAS AND NEBRASKA HAS
TREKKED EASTWARD AND IS IS MOVING EASTWARD ACROSS NEBRASKA AND
KANSAS THIS MORNING. GUSTY WINDS ACCOMPANY THE LEADING EDGE OF
THIS MCS...AS WELL AS HEAVY RAINFALL. TEMPERATURES HAVE FALLEN
INTO THE LOW 60S IN THE RAIN WITH 70S AHEAD OF MAIN LINE.

BILLINGS WRIGHT

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 302 AM CDT SAT JUN 28 2014

TODAY:
THE MCS/SQUALL LINE THAT IS OVER CENTRAL.WESTERN KANSAS THIS
MORNING IS EXPECTED TO CONTINUE TO TRACK EASTWARD ACROSS THE AREA.
THE MAIN THREATS WITH THIS ACTIVITY MAY BE SOME BRIEF GUSTY
WINDS...BUT THE BIGGER THREAT WILL BE FLOODING EARLY THIS MORNING
AS STORM MOTION IS SLOW AND STORMS TRAIN OVER THE SAME AREAS.

THIS MCS WILL SLOWLY MOVE EASTWARD EARLY THIS MORNING AND BE OVER
EASTERN/SOUTHEASTERN KANSAS DURING THE MID-MORNING HOURS. THE MAIN
UPPER WAVE WILL ROTATE EAST/NORTHEASTWARD DURING THE DAYTIME
HOURS. THIS WAVE WILL SUPPORT NEW CONVECTIVE DEVELOPMENT ACROSS
MAINLY CENTRAL AND EASTERN KANSAS DURING THE DAY AND EVENING
HOURS. CAPE IS PLENTIFUL AROUND 2000-3000 J/KG WITH 30-40 KTS BULK
SHEAR. THESE PARAMETERS WILL SUPPORT SEVERE STORMS IF/WHEN STORMS
DO DEVELOP. THE CONVECTIVE OUTFLOW FROM THIS MORNINGS MCS COULD
CHANGE HOW THE LATER AFTERNOON DEVELOPMENT BEGINS/EVOLVES. FEEL
THAT LATER UPDATES MAY BE NEEDED...BUT OVERALL...ANY STORM THAT
DEVELOPS COULD BE SEVERE...AND THE PRIMARY AREA OF THREAT WILL BE
FOR CENTRAL/SOUTH CENTRAL AND EASTERN KANSAS.

SUNDAY - MONDAY:
AS THE UPPER WAVE ROTATES NORTHWARD AROUND THE TROUGH...KANSAS WILL
BE ON THE SUBSIDENCE SIDE OF THE WAVE.  EXPECTING CONVECTION TO
DIMINISH LATE SATURDAY NIGHT/EARLY SUNDAY MORNING OVER KANSAS WITH
LINGERING ACTIVITY OVER MISSOURI. THE MAIN CONCERN FOR SUNDAY AND
MONDAY WILL BE HIGH TEMPERATURES AND HIGH HUMIDITY. THE ABUNDANT
MOISTURE THAT THE REGION HAS HAD OVER THE LAST FEW DAYS WILL KEEP
DEWPOINT TEMPERATURES IN THE UPPER 60S TO LOW 70S. WITH HIGHS
FORECASTED INTO THE 90S...AND EVEN MID 90S BY MONDAY AHEAD OF THE
NEXT FRONT...HEAT INDICES WILL REACH BETWEEN 100 AND 105 DEGREES.
TAKE PRECAUTIONS IF YOU MUST BE OUTDOORS.

THERE WILL BE ANOTHER CHANCE FOR AN OVERNIGHT MCS LATE
SUNDAY. WHILE THIS ACTIVITY COULD REACH THE I-70 CORRIDOR AND
IMPACT CENTRAL KANSAS...THE SIGNAL IS STRONGER FOR IT TO IMPACT
NEBRASKA AND NORTHEASTERN KANSAS. THE NEXT WAVE WILL MOVE ACROSS
THE NORTHERN PLAINS CAUSING A FRONT TO DROP SOUTH ACROSS THE
REGION MONDAY AFTERNOON. AS THE FRONT CONTINUES TO DROP SOUTHWARD
MONDAY NIGHT...CONVECTION IS EXPECTED TO DEVELOP ALONG IT ACROSS
SOUTHERN KANSAS.

BILLINGS WRIGHT

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 302 AM CDT SAT JUN 28 2014

ANOTHER UPPER WAVE WILL DIVE SOUTHEAST ACROSS THE CENTRAL PLAINS
TUESDAY INTO WEDNESDAY. THE FRONT THAT WILL SINK SOUTHWARD MONDAY
WILL SLOW ITS SOUTHWARD PROGRESSION TUESDAY...BUT STILL SINK
FURTHER SOUTH INTO OKLAHOMA. SOME STORMS MAY LINGER ON TUESDAY
ALONG THE FRONT. THERE ARE SOME DESCREPANCES BETWEEN GUIDANCE
YESTERDAY TO TODAY WITH HOW FAR SOUTH THE FRONT WILL GET AND
WHERE THE PRECIPITATION WILL SET UP. THE LATEST GUIDANCE KEEPS
MUCH OF THE PRECIPITATION SOUTH OF THE KANSAS/OKLAHOMA BORDER
TUESDAY NIGHT AND WEDNESDAY. AS THE WAVE EXITS THE REGION
WEDNESDAY NIGHT...RIDGING WILL BUILD IN OVER THE WEST WITH LEE
TROUGHING RETURNING. WEAK DISTURBANCES COULD THEN CAUSE
PRECIPITATION OVER THE AREA THURSDAY AND FRIDAY. CONFIDENCE IN THE
FORECAST FOR THE WORK WEEK IS LOW REGARDING PRECIPITATION TIMING
AND LOCATION. THE SINKING FRONT WILL KEEP TEMPERATURES IN THE 80S
FOR MUCH OF THE WEEK BEFORE WARMING BACK IN THE 90S TOWARDS THE
END OF THE WEEK.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1139 PM CDT FRI JUN 27 2014

A PERIOD OF MVFR CIGS ARE EXPECTED ACROSS CENTRAL AND EASTERN
KANSAS SATURDAY MORNING. OTHERWISE...ELEVATED CONVECTION WILL
CONTINUE ALONG THE TURNPIKE CORRIDOR AT THE BEGINNING OF THE
FORECAST VALID PERIOD...WITH A LARGER COMPLEX OF STORMS TO ROLL
EAST-NORTHEAST FROM WESTERN INTO CENTRAL KANSAS DURING THE EARLY
MORNING PREDAWN HOURS OF SATURDAY. FAIRLY HIGH CONFIDENCE ON
STRONG CONVECTION AFFECTING THE KRSL AND KSLN TERMINALS. SOME
CONVECTION MAY LINGER INTO LATER SATURDAY MORNING...MAINLY
ACROSS EASTERN KANSAS. RENEWED CHANCES FOR STRONG TO SEVERE
CONVECTION MAINLY ALONG/EAST OF A SALINA TO WICHITA LINE BY
SATURDAY AFTERNOON.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  70  92  76 /  90  40  10  10
HUTCHINSON      84  70  93  76 /  90  30  10  10
NEWTON          81  69  91  75 /  90  40  10  10
ELDORADO        81  70  90  75 /  90  60  10  10
WINFIELD-KWLD   83  71  92  76 /  80  70  10  10
RUSSELL         85  68  94  74 /  70  10  10  20
GREAT BEND      84  68  94  74 /  70  10  10  20
SALINA          84  70  95  76 /  90  30  10  20
MCPHERSON       82  69  93  75 /  90  30  10  20
COFFEYVILLE     84  73  90  76 /  80  90  20  10
CHANUTE         82  72  90  75 /  80  90  20  10
IOLA            81  71  90  75 /  80  80  20  10
PARSONS-KPPF    83  72  90  76 /  80  90  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 27, 9:00 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT FRI JUN 27 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
900 PM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH
CENTRAL AND CENTRAL KANSAS DURING THE LATE EVENING...HOWEVER
SEVERE WEATHER IS NOT EXPECTED.

THUNDERSTORM CHANCES AND COVERAGE ARE EXPECTED TO GREATLY INCREASE
AFTER MIDNIGHT...ESPECIALLY ALONG AND WEST OF THE KANSAS TURNPIKE.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...GENERALLY ALONG
AND WEST OF A SALINA TO HUTCHINSON TO KINGMAN LINE. QUARTER SIZE
HAIL AND DAMAGING WINDS TO 65 MPH WILL BE THE MAIN RISKS. ANY
STORM WILL ALSO BE CAPABLE OF HEAVY RAINFALL AND MINOR LOW-LAND
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...NUMEROUS THUNDERSTORMS WILL OCCUR AND MAY ONCE AGAIN
BE SEVERE WITH GOLF-BALL SIZED HAIL...60 TO 70 MPH WINDS...AND
VERY HEAVY RAINS. SATURDAY NIGHT...THE GREATEST RISK OF SEVERE
THUNDERSTORMS WILL OCCUR OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS.

THUNDERSTORMS WILL RETURN MONDAY AFTERNOON AND CONTINUE THROUGH
THURSDAY. SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE...ESPECIALLY
MONDAY AFTERNOON AND MONDAY NIGHT WITH VERY LARGE HAIL...DAMAGING
WINDS AND VERY HEAVY RAINS. DETAILS REGARDING DEGREE OF SEVERITY
WILL BE PROVIDED OVER THE WEEKEND.

HEAT INDICES AROUND 100 ARE POSSIBLE IN SEVERAL AREAS SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS CENTRAL
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 28, 12:54 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT SAT JUN 28 2014

KSZ032-033-280630-
LINCOLN-RUSSELL-
1254 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LURAY TO
  GALATIA...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUNKER HILL...LUCAS...DORRANCE AND WILSON LAKE.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH LOCALLY
HEAVY RAINFALL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3914 9872 3914 9850 3918 9849 3913 9834
      3869 9857 3870 9902
TIME...MOT...LOC 0553Z 284DEG 23KT 3911 9860 3869 9889

KLEINSASSER
Special weather statement, Jun 28, 1:26 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
126 AM CDT SAT JUN 28 2014

KSZ032-033-047-048-280700-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
126 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF LINCOLN...TO 8 MILES NORTHEAST OF WILSON...TO 7 MILES
  EAST OF SUSANK...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...ELLSWORTH...BARNARD...BEVERLY AND ELLSWORTH AIRPORT.

PEA SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3921 9793 3909 9792 3885 9804 3860 9837
      3862 9881 3862 9903 3870 9904 3913 9903
      3913 9849 3922 9849
TIME...MOT...LOC 0624Z 274DEG 28KT 3916 9820 3889 9834
          3866 9864

KLEINSASSER
Special weather statement, Jun 28, 1:49 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
149 AM CDT SAT JUN 28 2014

KSZ032-033-047-048-280715-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
149 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
  BARNARD...TO 6 MILES WEST OF ELLSWORTH...TO OLMITZ...TO 9 MILES
  NORTHWEST OF LARNED...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...GREAT BEND...HOISINGTON...BEVERLY...WESTFALL...PAWNEE
  ROCK...HOLYROOD...CLAFLIN...ELLSWORTH AIRPORT...GREAT BEND AIRPORT
  AND KANOPOLIS.

PEA SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3923 9794 3876 9793 3852 9842 3852 9848
      3846 9848 3826 9874 3826 9903 3913 9904
      3913 9849 3922 9849
TIME...MOT...LOC 0646Z 270DEG 24KT 3919 9800 3876 9831
          3856 9885 3829 9918

KLEINSASSER
Special weather statement, Jun 28, 2:14 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT SAT JUN 28 2014

KSZ032-033-047>050-280745-
BARTON-ELLSWORTH-LINCOLN-RICE-RUSSELL-SALINE-
214 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  WESTERN RICE COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  WESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTH OF DELPHOS...TO ELLSWORTH...TO 8 MILES SOUTH OF GREAT
  BEND...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUSHTON...LORRAINE...ELLINWOOD...KANOPOLIS STATE PARK...
  BROOKVILLE...GENESEO...CHASE...RAYMOND...GLENDALE...FREDERICK AND
  SILICA.

PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.

LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR LATER STATEMENTS OR
POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND
FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3922 9794 3896 9792 3896 9757 3871 9776
      3861 9789 3861 9792 3858 9792 3817 9845
      3817 9848 3825 9848 3827 9903 3877 9905
      3914 9864 3913 9850 3922 9849
TIME...MOT...LOC 0713Z 271DEG 33KT 3919 9777 3868 9818
          3825 9874

KLEINSASSER
Special weather statement, Jun 28, 2:40 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
240 AM CDT SAT JUN 28 2014

KSZ032-033-047>051-280815-
BARTON-ELLSWORTH-LINCOLN-MCPHERSON-RICE-RUSSELL-SALINE-
240 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...
  EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 315 AM CDT

* AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTH OF CULVER...TO GENESEO...TO 9 MILES SOUTHWEST OF
  RAYMOND...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...RAYMOND...LYONS...SMOLAN...ALDEN...NEW CAMBRIA...
  MARQUETTE...LITTLE RIVER...ASSARIA...STERLING...LINDSBORG...
  WINDOM...GYPSUM...SALINA AIRPORT AND BRIDGEPORT.

PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3922 9793 3879 9793 3895 9775 3894 9736
      3874 9737 3854 9758 3816 9816 3817 9847
      3825 9848 3827 9903 3869 9903 3885 9866
      3914 9853 3914 9850 3922 9849
TIME...MOT...LOC 0738Z 270DEG 32KT 3888 9771 3855 9806
          3822 9855

KLEINSASSER
Special weather statement, Jun 28, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 AM CDT SAT JUN 28 2014

KSZ032-047-280845-
BARTON-RUSSELL-
321 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  CENTRAL RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 345 AM CDT

* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING
  FROM RUSSELL TO PAWNEE ROCK...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...SUSANK...HOISINGTON...BUNKER HILL...DORRANCE...
  ELLINWOOD...CLAFLIN AND GREAT BEND AIRPORT.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3891 9901 3896 9861 3830 9848 3826 9848
      3827 9902
TIME...MOT...LOC 0821Z 243DEG 31KT 3885 9882 3825 9892

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:11 PM CDTSpecial Weather StatementICTButler24 min
Jun 28, 12:15 AM CDTSpecial Weather StatementICTRussell30 min
Jun 28, 12:54 AM CDTSpecial Weather StatementICTRussell36 min
Jun 28, 1:26 AM CDTSpecial Weather StatementICTLincoln, Russell34 min
Jun 28, 1:49 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Russell26 min
Jun 28, 2:14 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Russell31 min
Jun 28, 2:40 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Rice, Saline35 min
Jun 28, 4:30 AM CDTSpecial Weather StatementICTSaline30 min
Jun 28, 11:07 AM CDTSpecial Weather StatementICTSumner23 min
Jun 28, 11:42 AM CDTSpecial Weather StatementICTCowley33 min
Jun 28, 12:06 PM CDTSpecial Weather StatementICTCowley24 min
Jun 28, 12:23 PM CDTSpecial Weather StatementICTCowley37 min
Jun 28, 1:46 PM CDTSpecial Weather StatementICTMontgomery, Wilson, Woodson44 min
Jun 28, 2:08 PM CDTSpecial Weather StatementICTAllen, Labette, Neosho, Woodson52 min
Jun 28, 2:46 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho44 min
Jun 28, 6:19 PM CDTAreal Flood WarningICTCowley, Elk4 hr

Nearby

Special Weather Statements in Kansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.